Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Herpes Cause Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Diarrhea

Some other products that are usually sold to treat constipation can also help with diarrhea. These products contain "soluble" fiber that adds bulk and absorbs water. This includes products like Metamucil, Citrucel, or other products that contain psyllium. 3. Alternative Therapies for Diarrhea: Acidophilus capsules (which contain helpful bacteria) can help restore normal digestion, especially when you are taking antibiotics. Some types of...
Ask the Experts

Diarrhea cause meds to waste?

How concerned should an HIVer be with wasting their meds due to diarrhea? Generally, I am not watery; just loose. I avoid milk, etc. on day before and during my zythromax (once a wk). I also take bactrim on daily basis. I've found...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Most patients with persistent loose stools seem to do well with good responses to HIV medications despite the concern about decreased absorption from the gut. For most medications that doesn't generally pose a problem. If you have some degree... Read more »

hysterectomy causing diarrhea?

Five weeks ago I had a radical vaginal hysterectomy. I got along very well until last week, when extreme heartburn, diarrhea and dehydration occurred bad enough to send me to ER. Could the diarrhea be linked to the hysterectomy?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
This Body forum is exclusively for discussion of side effects of antiretroviral therapy (HIV treatment).... Read more »

Atripla Causing Serious Diarrhea!!!

I just started taking Atripla 23 days ago.. I had it rough the first night with some side effects but that went away. But I am having serious diarrhea everyday in the mornings and right after I eat. I take the meds on an empty stomach but I eat...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Diarrhea is uncommon, but can certainly happen with tenofovir/FTV/efavirenz (Atripla). You've had some really significant weight loss in short period of time and taken together, your symptoms deserve attention from your... Read more »

Any meds that do not cause the Diarrhea?

I am on my 2nd cocktail of drugs however all seem to start to fail even if I am faithful in taking them. I have had problems taking the viracept until they came out with a new type of pill that did not gag me when taking them. I am now on viracept...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Making a recommendation about your HIV therapy is difficult in the absence of information about your current meds, your past meds (whether you could not tolerate them or experienced virologic failure), and what your goals for therapy are. The good... Read more »
Connect With Others

Meds Cause diarrhea?

Posted by Anonymous
Anyone heard of ShamanBotanicals.com? They have a new supplement called SB-Normal Stool Formula for diarrhea. It's natural. It can be ordered on their web site or by 800 number (800-987-9920). Right now (through Oct. 31) introductory pricing is... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

AIDS related diarrhea

Posted by Anonymous
AIDS-related diarrhea? I am interested in learning more about its
prevalence, causes and possible treatments. Any feedback is
welcome. Thanks




Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
When someone gets a symptom of Diarrhea, how bad is it normally? Is it on and off? I haven't been eating anything out of the ordinary or taking any meds and I seem to have to need to visit the bathroom twice daily and the stool is sometimes loose... Read more »